Overdoses in Yakima linked to deadly drug - NBC Right Now/KNDO/KNDU Tri-Cities, Yakima, WA |

Overdoses in Yakima linked to deadly drug

Posted: Updated:
Overdoses in Yakima Linked to Deadly Drug Overdoses in Yakima Linked to Deadly Drug

YAKIMA, WA - In Yakima this week there have been several drug overdoses resulting in grave injuries, and the Yakima Police Department is investigating a potential link to the drug Fentanyl.

Fentanyl is a potent drug that has reportedly been seen in increasing numbers in several of the larger cities in the Pacific Northwest, but a case involving Fentanyl in Yakima had not occurred, until now, said YPD spokesperson Mike Bastinelli.

Fentanyl is an extremely dangerous drug when not used or handled correctly. Dr. Marty Brueggemann, Chief Medical Officer and emergency medical doctor at Yakima Valley Memorial Hospital, warns citizens to, "not take any pill unless it is prescribed by a doctor and purchased through a pharmacy.”

All of the people who have overdosed this week in Yakima recently purchased the drugs off the street. “At this point we’re trying to sort through what we’re dealing with,” said Brueggeman. “People are taking drugs and the effect is not what was expected, so we believe that there is something really dangerous out there.”

In one case the victim believed she was taking Percocet, but lab test determined it was Fentanyl. In other cases the victims took what they believed was Xanax, but it has not yet been determined what they actually ingested according to YPD.

The Yakima Police Department and Yakima Valley Memorial Hospital warn people to not take any pill purchased off the street.

HD DOPPLER 6i
/